Looking beyond the obvious: cefepime‑induced nonconvulsive status epilepticus

Anuhya, Vinayaka and Kunder, Sushil Kiran and Madhyastha, Sharath and Nayak, Veena and Acharya, Raviraja and Kusugodlu, Ramamoorthi and Arivazhahan, Avinash and Gangula, Rahul Sai (2017) Looking beyond the obvious: cefepime‑induced nonconvulsive status epilepticus. Journal of Pharmacology and Pharmacotherapeutics, 8 (3). pp. 145-147. ISSN 0976 - 500X

[img] PDF
00003231.pdf - Published Version
Restricted to Registered users only

Download (923kB) | Request a copy

Abstract

Cephalosporins are a commonly used class of antibiotics in various types of infections. Cefepime, a fourth‑generation cephalosporin, has been reported to cause neurotoxicity, which can present itself as varied manifestations. Nonconvulsive status epilepticus (NCSE) is a rare manifestation of this neurotoxicity. This condition often proves difficult to diagnose because it is chiefly an electroence phalogram‑based diagnosis. The authors report a case of cefepime‑induced NCSE in a 57‑year‑old female patient with compromised renal status.

Item Type: Article
Uncontrolled Keywords: Cephalosporins; encephalopathy; neurotoxicity; seizures.
Subjects: Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 06 Oct 2017 11:22
Last Modified: 06 Oct 2017 11:22
URI: http://eprints.manipal.edu/id/eprint/149762

Actions (login required)

View Item View Item